Georgia, 2014

Damaging Winds in Georgia, June 21, 2014

June 21, 2014 · NWS FFC · 9 events in 7 counties and zones

The upper ridge that had dominated the area for the past several days began shifting to the west on the 21st, leaving the Southeast in northwest flow aloft. A shortwave pushed into the southern Appalachians during the afternoon with a lee low developing in the Carolinas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$41,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

The upper ridge that had dominated the area for the past several days began shifting to the west on the 21st, leaving the Southeast in northwest flow aloft. A shortwave pushed into the southern Appalachians during the afternoon with a lee low developing in the Carolinas. With this, a surface boundary pushed into north Georgia. Widespread showers and thunderstorms developed during the day, and several of these became severe with damaging winds reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 21, 12:30 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 21, 12:30 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT SAT JUN 21 2014

.MORNING UPDATE...
/ISSUED AT 1109 AM EDT SAT JUN 21 2014/
A MODIFIED MORNING SOUNDING SHOWS PLENTY OF INSTABILITY... WITH
3000-3600 J/KG OF CAPE EXPECTED BY EARLY-MID AFTERNOON. THIS ALONG
WITH AMPLE MOISTURE (1.6+ PW'S)... SUBTLE DISTURBANCES IN THE WNW
FLOW ALOFT AND SURFACE ANALYSIS SHOWING A COUPLE OF WEAK TROUGHS...
ONE ACROSS NORTH GA AND ANOTHER NEAR A CSG TO MCN LINE... WILL ALL
SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING JUST ABOUT
ANYWHERE THIS AFTERNOON AND EARLY EVENING. WOULD EXPECT THE TROUGH
ACROSS NORTH GA TO PROVIDE A FOCUS FOR STORMS THAT WOULD TRACK SSE
AND POSSIBLY PUSH ACROSS THE ATLANTA METRO AREA DURING AFTERNOON AND
EVENING HOURS. THE TROUGH NEAR A CSG TO MCN LINE WILL ALSO PROVIDE A
FOCUS... AND THESE STORMS MAY PUSH SSE AND AWAY FROM CSG AND MCN...
BUT STILL WOULD NOT LET MY GUARD DOWN ANYWHERE ACROSS THE FORECAST
AREA TODAY. WITH THE EXPECTED HIGH CAPE VALUES AND 1.6+ PW'S...
CANNOT RULE OUT A FEW SEVERE STORMS TODAY... WITH THE MAIN THREATS
BEING STRONG DOWNBURST WINDS THAT COULD DOWN SEVERAL TREES...
LOCALLY HEAVY RAIN RESULTING IN SOME BRIEF STREET FLOODING... CLOUD
TO GROUND LIGHTNING AND SOME PEA TO QUARTER SIZED HAIL. OTHERWISE...
THE REST OF THE FORECAST LOOKS ON TRACK AT THIS TIME WITH HIGHS
MOSTLY IN THE 90S. /39

.SHORT TERM /TODAY THROUGH SUNDAY/...
/ISSUED AT 355 AM EDT SAT JUN 21 2014/
UPPER RIDGE CENTERED TO OUR WEST SO THAT THE FORECAST AREA REMAINS
IN A GENERAL NORTHWEST FLOW ALOFT. GFS/NAM CONTINUE TO SHOW A SHORT
WAVE MOVING SOUTHEAST INTO THE APPALACHIANS TODAY AS LOW PRESSURE
FORMS OVER THE CAROLINAS. A SURFACE BOUNDARY MAY GET PUSHED INTO
NORTH GA WITH SOME DRIER DEW POINTS INDICATED ACROSS THE NORTH
MAINLY FOR SUNDAY. STILL MAINLY A DIURNAL PATTERN ALTHOUGH A FEW
SHOWERS WERE DEVELOPING OVER SOUTHEAST TN AND NORTHWEST GA THIS
MORNING. CONFIDENCE IS LOW ON SIGNIFICANT DRYING FOR NORTH GA ON
SUNDAY...ALTHOUGH DEW POINTS MAY DROP A FEW DEGREES. HAVE
COMPROMISED BY ONLY SHOWING A SLIGHT CHANCE NORTH SUNDAY WITH CHANCE
POPS CENTRAL. AFTERNOON HIGHS SHOULD PERSIST ABOVE NORMAL THROUGH
THE SHORT TERM.

41

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
ISSUED AT 355 AM EDT SAT JUN 21 2014/
THE CHANGE TO AN UNSETTLED WET SUMMER PATTERN WILL BE IN PLACE FOR
THE LONG TERM.

THE UPPER LEVEL FLOW BECOMES WNW AND THEN WSW THAT WILL ALLOW SHORT
WAVES TO ENHANCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DURING
THE LONG TERM. AMPLE MOISTURE AND DAY TIME INSTABILITY WILL COMBINE
FOR A FLAIR UP OF SHOWERS AND STORMS THROUGH FRIDAY. LEANED HARD ON
WPC POP AND TEMPERATURE GRIDS TUESDAY AND BEYOND AS THEY SEEMED TO
BETTER REFLECT THE METEOROLOGY...BETTER THAN THE TOO LOW MOS POPS.
THIS ROUGHLY TRANSLATES TO POPS OF 50-90 PERCENT DURING THE DAY TIME
PERIODS OF THE LONG TERM. SCATTERED TO OCCASIONAL SHOWERS AND STORMS
CAN BE EXPECTED...LESSENING OR DIMINISHING DURING THE NIGHT TIME
PERIODS BUT NOT NECESSARILY ENDING.

DAY TIME HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL ON MONDAY
AND THEN NEAR TO SLIGHTLY BELOW NORMAL THROUGH FRIDAY. NIGHT TIME
LOWS VERY CLOSE TO NORMAL.

BDL

&&

.AVIATION...
18Z UPDATE...
SUBTLE UPPER DISTURBANCES IN THE NW FLOW ALOFT IS INTERACTING WITH A
MOIST AND UNSTABLE AIRMASS TO PRODUCE CLUSTERS OF SHRA/TSRA ACTIVITY
THIS AFTERNOON... SOME OF WHICH WILL PUSH ACROSS THE ATLANTA AREA
TAF SITES. THIS HAS WARRANTED A VCTS AND TEMPO TSRA FOR 18-22Z WITH
VCSH FOR 22-02Z TODAY. CU AND CONVECTION WILL ALSO PRODUCE MID LEVEL
CIGS... THEN SHOULD MOSTLY DISSIPATE/SCT/SKC BY 02-03Z THIS
EVENING... WITH VFR CONDITIONS ON TAP OVERNIGHT. EXPECT THIS TREND
TO REPEAT ON SUN. OTHERWISE... NW WINDS AROUND 8-10KTS THIS AFTN
WILL BE L&V TNGT... THEN NW AROUND 10KTS AGAIN ON SUN.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          94  69  94  72 /  30  20  20  20
ATLANTA         92  72  92  73 /  30  20  20  20
BLAIRSVILLE     85  63  88  66 /  30  20  20  30
CARTERSVILLE    90  68  90  70 /  30  20  20  20
COLUMBUS        95  73  96  74 /  30  20  20  30
GAINESVILLE     89  70  90  71 /  30  20  20  20
MACON           95  70  95  72 /  30  20  30  30
ROME            91  68  91  69 /  40  20  20  20
PEACHTREE CITY  92  68  92  69 /  30  20  20  20
VIDALIA         95  72  95  73 /  30  30  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41/39
LONG TERM....BDL
AVIATION...39
Hazardous weather outlook, Jun 21, 10:00 AM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT SAT JUN 21 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1100 AM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...
STRONG GUSTY WINDS AND FREQUENT LIGHTNING. HAIL AND LOCALLY HEAVY
RAIN ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY MAINLY
DURING THE AFTERNOON AND EVENING. SCATTERED TO NUMEROUS
THUNDERSTORMS ARE EXPECTED MONDAY THROUGH FRIDAY. SOME STRONG TO
SEVERE STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 21, 1:17 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EDT SAT JUN 21 2014

GAZ005-007-211845-
217 PM EDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MURRAY AND GILMER COUNTIES UNTIL 245 PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ETON...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MURRAY AND GILMER COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CRANDALL...SUMAC...CISCO...GREGORY...
TENNGA...ETON...CHATSWORTH...CONASAUGA LAKE...FORT MOUNTAIN STATE
PARK...EAST ELLIJAY...ELLIJAY...TAILS CREEK...MOUNTAINTOWN...CARTERS
AND RAMHURST. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3491 8462 3485 8462 3485 8455 3473 8440
      3456 8464 3479 8487 3480 8484 3481 8486
      3484 8485 3487 8482 3492 8484 3500 8473
TIME...MOT...LOC 1817Z 312DEG 14KT 3485 8477
Special weather statement, Jun 21, 1:29 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EDT SAT JUN 21 2014

GAZ072-082>084-211900-
229 PM EDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TWIGGS...JONES...WILKINSON AND BIBB COUNTIES UNTIL 300 PM EDT...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WESLEYAN TO MOUNTAIN SPRINGS...MOVING
SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TWIGGS...JONES...WILKINSON AND BIBB COUNTIES THROUGH 300 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WESLEYAN...
LAKE TOBESOFKEE...ARKWRIGHT...POSTELL...GREENBERRY CROSSROADS...
CLINTON...JAMES...MOUNTAIN SPRINGS...PAYNE CITY...GRISWOLDVILLE...
CROSS KEYS...MACON...GORDON...SKIPPERTON AND FRANKLINTON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3266 8357 3266 8358 3267 8360 3286 8387
      3289 8382 3293 8375 3297 8370 3302 8348
      3269 8306 3268 8331 3263 8355
TIME...MOT...LOC 1830Z 310DEG 16KT 3286 8373 3289 8360
          3289 8346
Special weather statement, Jun 21, 1:41 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT SAT JUN 21 2014

GAZ031>033-043-044-211930-
241 PM EDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN PAULDING...COBB...DOUGLAS AND FULTON COUNTIES UNTIL 330 PM EDT...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM ACWORTH TO HIRAM AND  BROWNSVILLE...MOVING
SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PAULDING...COBB...DOUGLAS AND FULTON COUNTIES THROUGH 330 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DUE WEST...
KENNESAW STATE UNIVERSITY...LOST MOUNTAIN PARK...KENNESAW...HIRAM...
POWDER SPRINGS...BROWNSVILLE...DOUGLASVILLE...LITHIA SPRINGS...THE
JIM R MILLER PARK...AUSTELL...MARIETTA...SANDY PLAINS...WHITE WATER
PARK AND MABLETON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3386 8480 3403 8467 3408 8466 3401 8434
      3369 8441 3359 8476 3383 8487
TIME...MOT...LOC 1839Z 305DEG 20KT 3399 8463 3387 8468
          3380 8480
Special weather statement, Jun 21, 1:47 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT SAT JUN 21 2014

GAZ005-007-013-014-211930-
247 PM EDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PICKENS...MURRAY...DAWSON AND GILMER COUNTIES UNTIL 330 PM EDT...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RAMHURST...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PICKENS...MURRAY...DAWSON AND GILMER COUNTIES THROUGH 330 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTH GEORGIA
SPEEDWAY...RAMHURST...FORT MOUNTAIN STATE PARK...CHATSWORTH...
MOUNTAINTOWN...TAILS CREEK...CARTERS...ELLIJAY...EAST ELLIJAY...
ROUNDTOP...TALONA...SEQUOYAH LAKE...LAKE TAMARACK...TALMADGE AND
JASPER. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3457 8425 3438 8450 3439 8452 3451 8465
      3458 8465 3460 8472 3462 8471 3463 8473
      3461 8475 3462 8478 3471 8487 3485 8461
      3485 8458
TIME...MOT...LOC 1847Z 317DEG 17KT 3470 8468
Special weather statement, Jun 21, 2:11 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT SAT JUN 21 2014

GAZ083-084-095>097-211945-
311 PM EDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TWIGGS...LAURENS...WILKINSON...BLECKLEY AND HOUSTON COUNTIES UNTIL
345 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ALLENTOWN TO ROBINS AIR FORCE BASE...MOVING
SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TWIGGS...LAURENS...WILKINSON...BLECKLEY AND HOUSTON COUNTIES
THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE ELBERTA...ROBINS AIR FORCE BASE...BONAIRE...WARNER ROBINS...
NICKLESVILLE...DISTRICT PATH...RIPLEY...BULLARD...JEFFERSONVILLE...
CENTERVILLE...MARION...CHAPPELLS MILL...ALLENTOWN...DANVILLE AND
MONTROSE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3262 8372 3265 8372 3266 8371 3268 8366
      3266 8360 3268 8361 3280 8315 3239 8279
      3242 8310 3241 8313 3245 8318 3238 8326
      3235 8340
TIME...MOT...LOC 1911Z 315DEG 22KT 3261 8315 3262 8335
          3258 8355
Special weather statement, Jun 21, 2:16 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT SAT JUN 21 2014

GAZ012-013-211945-
316 PM EDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PICKENS AND GORDON COUNTIES UNTIL 345 PM EDT...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OAKMAN...MOVING SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PICKENS AND GORDON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE OAKMAN...REDBUD...AUDUBON...RANGER...
FAIRMOUNT...BLAINE...HINTON...TALKING ROCK...TALMADGE AND NELSON.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3462 8471 3460 8472 3458 8465 3455 8465
      3455 8455 3438 8435 3437 8440 3439 8443
      3438 8445 3438 8458 3441 8459 3441 8471
      3456 8485 3463 8473
TIME...MOT...LOC 1916Z 320DEG 24KT 3454 8469

The radar

The Atlanta radar (KFFC), 52 km away, was scanning. The volume nearest the first event began at 19:20 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
June 21, 2:20 PM EST
Where
Fulton County, 2.76 mi N of Atlanta
Measured
45 kt (52 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
33.810, -84.400

The broadcast media reported that a large tree fell on two cars.

Thunderstorm Wind, Fayette

When
June 21, 2:25 PM EST
Where
Fayette County, Tyrone
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
33.470, -84.600

The public reported trees down in Tyrone.

Thunderstorm Wind, Coweta

When
June 21, 2:34 PM EST
Where
Coweta County, 4.04 mi E of Thomas Xrds
Measured
52 kt (60 mph) estimated gust
Property damage
$250
Reported by
Public
Coordinates
33.400, -84.610

The public reported an estimated 60 MPH gust and a large pine tree of about 3 to 4 feet in diameter down.

Thunderstorm Wind, Fayette

When
June 21, 2:34 PM EST
Where
Fayette County, 0.9 mi SE of Shake Rag
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
NWS Employee
Coordinates
33.410, -84.560

A National Weather Service Employee reported a tree down near Peachtree Parkway and Highway 54.

Thunderstorm Wind, Pickens

When
June 21, 2:48 PM EST
Where
Pickens County, 1.33 mi WNW of Cagle
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.390, -84.450

The Pickens County 911 Center reported a few trees down near Lower Dowda Mill Road and Bethany Road.

Thunderstorm Wind, Laurens

When
June 21, 3:10 PM EST
Where
Laurens County, 0.58 mi W of Tweed
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.420, -82.760

The Laurens County 911 Center reported widespread trees and power lines down east of the Oconee River and toward the southern part of the county.

Thunderstorm Wind, Marion

When
June 21, 3:58 PM EST
Where
Marion County, 0.9 mi SE of Tazewell
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
32.370, -84.420

Ham radio operators reported that trees and power lines were down near Highway 240 and Buck Creek Road.

Thunderstorm Wind, Crisp

When
June 21, 4:54 PM EST
Where
Crisp County, 0.59 mi W of Milldale
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.900, -83.860

The Crisp County Emergency Manager reported that a roof blew off a mobile home near Jameston Road and Highway 300.

Thunderstorm Wind, Crisp

When
June 21, 5:08 PM EST
Where
Crisp County, 0.91 mi NE of Hardin
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.860, -83.810

The Crisp County Emergency Manager reported that 4 to 5 large pecan trees were down along with tipped-over irrigation pivits north of Antioch Road. Other trees and power lines were down nearby.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530183, 530188, 530184, 530190, 530181, 530180, 530192, 530185, 530187.